Texas, 2016

Flash Flooding and Hail in Texas, May 29, 2016

May 29, 2016 · NWS AMA · 30 events in 12 counties and zones

To be done.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
30

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AMA wrote it up.

To be done.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before the first event at May 29, 11:34 AM CST, 51 minutes earlier.

Area forecast discussion, May 29, 11:34 AM CST, 51 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
1234 PM CDT SUN MAY 29 2016

.Aviation...
Dryline remains west of forecast area, and is expected to remain west
of all terminals through this forecast period.  Scattered
thunderstorms expected to develop along and ahead of dryline as
vorticity maximum near KROW moves in from the southwest.  Considerable
uncertainty regarding timing and location of thunderstorms.  Will
keep thunder in forecasts through 03z Monday at northern terminals
and through 08z at KAMA. May see early morning stratus develop,
depending on how convection evolves through the evening.

Cockrell

&&

.Prev Discussion... /Issued 950 AM CDT SUN MAY 29 2016/

Update...
Issued a quick update to increase morning pops and call for areal
qualifiers for precipitation.  No other changes at this time.

Cockrell

Prev Discussion... /Issued 535 AM CDT SUN MAY 29 2016/

Aviation.../For the 12z TAFs/
Model guidance has struggled significantly this morning with
convection. Their depiction of significant WAA/elevated convection
and resultant outflow this morning has not happened to the degree
shown. Today will be particularly challening for timing of
convection. We will become quite unstable by afternoon and this
should result in convection developing but boundaries or other subtle
features to focus this activity is not clear at this time. The most
likely scenario is for a weak shortwave in New Mexico to cause storms
to develop by early afternoon in eastern New Mexico. These storms may
be somewhat high based given the expected dry subcloud layer but will
move into a more moist/unstable environment and intensify/expand as
they enter the Texas Panhandle. Storm motions may be slow initially
but may accelerate as cold pool forms. Timing of VCTS at the three
terminals may need to be adjusted and once confidence increases
prevailing thunder may need to be added. There may be a window for
MVFR stratus to form this morning with the most likely sites to
experience this being Dalhart and Amarillo. Otherwise VFR conditions
should prevail.

BRB

Prev Discussion... /Issued 321 AM CDT SUN MAY 29 2016/

Discussion...
Uncertainties for this forecast begin in the near term. There is a
strong signal in most guidance for elevated convection early this
morning in the northeast Texas Panhandle in response to substantial
northward low level moisture surge and a weak perturbation in
westerly flow aloft. Latest Layer Precipitable Water imagery from
CIRA shows the leading edge of low level moisture return delayed
from model depictions and generally collocated with large convective
cluster over western North Texas. So this casts some doubt on how
robust this moisture surge will be toward morning and how effective
it will be at generating convection. We will continue to monitor
trends but for now have kept precipitation probabilities low until
diurnal instability builds later in the day and a more substantial
vort max approaches.

Current thinking is that convection may initiate fairly early in
eastern New Mexico ahead of aforementioned approaching perturbation
with storms gradually intensifying/expanding as they move into a
more moist and unstable environment across the Central Panhandles
where surface based instability should be larger. This is our
thinking on the most concentrated area of convection, although other
storms could form earlier and further east once convective
temperatures are reached. Modest mid level flow will result in
marginal shear values for storm organization and persistence but
amount of instability and a fairly deep dry sub-cloud layer across
the west where convection may become most concentrated early on
suggest cold pool development/propagation may largely drive storm
motions by late afternoon and evening. There will be enough
instability to support marginally severe storms with hail and wind
being the primary threats. Hail would likely dominate early with any
of the convection that forms, followed by wind becoming more dominate
as cold pool matures and a convective complex potentially evolves and
accelerates east-southeastward across the area during the late
afternoon and evening.

The above scenario is dependent on how the near term situation
evolves. If elevated morning convection is more extensive like many
CAMs suggest, this would alter how surface based convection evolves
later in the day, potentially significantly limiting coverage if
significant overturning occurs and clouds limit diabatic
heating/destabilization. The same is true for tomorrow. If upstream
low level trajectories come from a region that is significantly
convectively overturned from overnight convection, this will tend to
limit coverage of storms later tomorrow. The most likely scenario as
it appears now is that weak forcing at best will be present as the
closed low remains well west of our area, and so convection should be
strongly diurnally driven. We have placed the highest probabilities
in the western half of the Panhandles where low level confluence may
be enhanced near depending lee trough in eastern New Mexico. Residual
boundaries from previous day convection may also focus new
development as destabilization occurs by afternoon. These small scale
details cannot be resolved at this time range and further refinements
to spatial/temporal details will be needed.

On Tuesday, similar concerns to previous days with regards to
convective overturning and residual boundaries exist, although the
pattern will become more synoptically active with better forcing.
The southwestern closed upper low is somewhat in phase with a
northern stream system, although the northern stream system
accelerates eastward quicker and forces a weak synoptic boundary
down into the area Tuesday afternoon as the southern stream upper low
lingers to our southwest. This front will move through Wednesday and
have lowered precipitation chances and temperatures behind the front.
The weak upper low will pass south of our area and slowly move east
through late week. Ridging will gradually build in its wake with dry
northerly mid-upper flow is expected into the weekend.

BRB

&&

.AMA Watches/Warnings/Advisories...
TX...NONE.
OK...NONE.

&&

03/98
Hazardous weather outlook, May 29, 3:03 AM CST, 9 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
403 AM CDT SUN MAY 29 2016

OKZ001>003-TXZ001>020-292115-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
403 AM CDT SUN MAY 29 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORM CHANCES WILL INCREASE THROUGHOUT THE DAY WITH THE BEST
CHANCE FROM AFTERNOON THROUGH EVENING. SOME STORMS MAY BECOME SEVERE
WITH LARGE HAIL UP TO GOLF BALL SIZE AND DAMAGING WINDS THE MAIN
THREATS. HEAVY RAIN AND SLOW STORM MOVEMENT COULD CAUSE LOCALIZED
FLOODING OR FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORM CHANCES WILL CONTINUE MEMORIAL DAY THROUGH TUESDAY NIGHT
ACROSS THE TEXAS AND OKLAHOMA PANHANDLES. SOME STORMS DURING THIS
PERIOD MAY BECOME STRONG TO SEVERE WITH LARGE HAIL...DAMAGING
WINDS...AND HEAVY RAINFALL. HEAVY RAIN AND SLOW STORM MOVEMENT COULD
CAUSE LOCALIZED FLOODING OR FLASH FLOODING.

THUNDERSTORM CHANCES MAY LINGER INTO WEDNESDAY AND THURSDAY ACROSS
PORTIONS OF THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD BE READY TO
ACTIVATE ON SUNDAY AND REMAIN ALERT FOR POSSIBLE ACTIVATION MONDAY
AND TUESDAY.

In the hours before

Special weather statement, May 29, 8:21 AM CST, 4 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
921 AM CDT SUN MAY 29 2016

TXZ008-013-291515-
CARSON TX-HUTCHINSON TX-
921 AM CDT SUN MAY 29 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CARSON AND HUTCHINSON
COUNTIES UNTIL 1015 AM CDT...

AT 921 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTHEAST OF FRITCH...OR 9 MILES SOUTHWEST OF BORGER...MOVING
NORTHEAST AT 15 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BORGER...FRITCH...STINNETT...WHITE DEER...SKELLYTOWN...SANFORD AND
PRINGLE.

LAT...LON 3605 10162 3606 10109 3543 10109 3541 10162
TIME...MOT...LOC 1421Z 229DEG 15KT 3556 10152

JC
Special weather statement, May 29, 8:30 AM CST, 3 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
930 AM CDT SUN MAY 29 2016

OKZ002-TXZ003-008-291530-
TEXAS OK-HANSFORD TX-HUTCHINSON TX-
930 AM CDT SUN MAY 29 2016

...SIGNIFICANT WEATHER ADVISORY FOR TEXAS...HANSFORD AND NORTHERN
HUTCHINSON COUNTIES UNTIL 1030 AM CDT...

AT 930 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR GOODWELL TO NEAR MORSE. MOVEMENT WAS
NORTHEAST AT 25 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
GUYMON...SPEARMAN...HOOKER...GOODWELL...GRUVER...TYRONE...OPTIMA...HARDESTY...
HOUGH...ADAMS...MORSE AND BAKER.

LAT...LON 3650 10095 3650 10109 3604 10109 3604 10162
      3650 10163 3650 10174 3699 10187 3700 10095
TIME...MOT...LOC 1430Z 225DEG 23KT 3659 10159 3608 10144

JC
Local storm report, May 29, 9:02 AM CST, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1002 AM CDT SUN MAY 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0947 AM     HAIL             3 W SLAPOUT             36.62N 100.17W
05/29/2016  M1.00 INCH       BEAVER             OK   PUBLIC

&&

EVENT NUMBER AMA1600511

CE
Special weather statement, May 29, 11:47 AM CST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1247 PM CDT SUN MAY 29 2016

TXZ006-007-011-012-291845-
OLDHAM TX-POTTER TX-HARTLEY TX-MOORE TX-
1247 PM CDT SUN MAY 29 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HARTLEY...
SOUTHWESTERN MOORE...NORTHERN POTTER AND NORTHEASTERN OLDHAM COUNTIES
UNTIL 145 PM CDT...

AT 1247 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES NORTHEAST OF BOYS RANCH...OR 20 MILES SOUTHWEST OF DUMAS...MOVING
NORTHEAST AT 15 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
DUMAS...FRITCH...CHANNING...MASTERSON...BOYS RANCH...LAKE MEREDITH AND
FOUR WAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3603 10216 3572 10162 3558 10162 3537 10245
      3542 10274
TIME...MOT...LOC 1747Z 219DEG 13KT 3562 10219

JC
Special weather statement, May 29, 11:54 AM CST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1254 PM CDT SUN MAY 29 2016

TXZ003-004-008-009-291900-
ROBERTS TX-HANSFORD TX-OCHILTREE TX-HUTCHINSON TX-
1254 PM CDT SUN MAY 29 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ROBERTS...
SOUTHWESTERN OCHILTREE...SOUTHEASTERN HANSFORD AND NORTHEASTERN
HUTCHINSON COUNTIES UNTIL 200 PM CDT...

AT 1253 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES SOUTH OF SPEARMAN...MOVING NORTHEAST AT 5 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
SPEARMAN AND WAKA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3588 10110 3617 10144 3640 10112 3605 10070
TIME...MOT...LOC 1753Z 228DEG 5KT 3607 10118

JC
Special weather statement, May 29, 12:12 PM CST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
112 PM CDT SUN MAY 29 2016

TXZ003-004-008>010-291915-
ROBERTS TX-HANSFORD TX-OCHILTREE TX-HUTCHINSON TX-HEMPHILL TX-
112 PM CDT SUN MAY 29 2016

...SIGNIFICANT WEATHER ADVISORY FOR ROBERTS...SOUTHWESTERN
HEMPHILL...WESTERN OCHILTREE...SOUTHERN HANSFORD AND NORTHEASTERN
HUTCHINSON COUNTIES UNTIL 215 PM CDT...

AT 112 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 4 MILES SOUTHWEST OF SPEARMAN TO NEAR MIAMI.
MOVEMENT WAS NORTHEAST AT 20 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
SPEARMAN...MIAMI...GRUVER...WAKA...FARNSWORTH AND LORA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3562 10021 3563 10073 3621 10154 3650 10103
TIME...MOT...LOC 1812Z 223DEG 27KT 3616 10126 3569 10060

JC

The radar

The Amarillo radar (KAMA), 46 km away, was scanning. The volume nearest the first event began at 18:24 UTC.

Open the radar archive at this moment

Event by event

18 hail, 8 flash flood, 4 thunderstorm wind. Local standard time, as filed.

Hail, Hutchinson

When
May 29, 12:25 PM CST
Where
Hutchinson County, 0.69 mi N of Fritch
Measured
0.88 in hail
Reported by
Public
Coordinates
35.640, -101.600

Hail, Hutchinson

When
May 29, 12:29 PM CST
Where
Hutchinson County, 3.13 mi WSW of Borger
Measured
1.75 in hail
Reported by
Public
Coordinates
35.650, -101.430

Thunderstorm Wind, Moore

When
May 29, 1:01 PM CST
Where
Moore County, 10.01 mi SW of Dumas Muni Arpt
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
35.760, -102.160

Associated with a gust front from passing thunderstorm.

Hail, Roberts

When
May 29, 1:22 PM CST
Where
Roberts County, 1.82 mi ESE of Miami
Measured
1.25 in hail
Reported by
Law Enforcement
Coordinates
35.690, -100.600

Quarter to half dollar size hail accumulated on Highway 60.

Flash Flood, Hutchinson

When
May 29, 1:42 PM CST
Where
Hutchinson County, 0.7 mi S of Hutchinson Co Arpt to 3.04 mi E of Hutchinson Co Arpt
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
35.690, -101.401

Flash flooding was reported at Stevens and Hazelwood in Borger. Barricades were set-up in those locations.

Hail, Hemphill

When
May 29, 1:46 PM CST
Where
Hemphill County, 3.56 mi NE of Gageby
Measured
1 in hail
Reported by
Public
Coordinates
35.660, -100.290

Hail, Sherman

When
May 29, 1:46 PM CST
Where
Sherman County, 4.47 mi SSE of Mallett
Measured
1.75 in hail
Reported by
Emergency Manager
Coordinates
36.290, -102.070

Hail, Carson

When
May 29, 1:46 PM CST
Where
Carson County, 0.56 mi E of Skellytown
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
35.570, -101.170

Hail, Sherman

When
May 29, 1:51 PM CST
Where
Sherman County, 1.31 mi ESE of Mallett
Measured
1.75 in hail
Reported by
COOP Observer
Coordinates
36.340, -102.080

Hail, Sherman

When
May 29, 1:56 PM CST
Where
Sherman County, 1.81 mi ESE of Mallett
Measured
2.5 in hail
Reported by
Public
Coordinates
36.340, -102.070

Hail, Carson

When
May 29, 1:57 PM CST
Where
Carson County, Panhandle
Measured
1.75 in hail
Reported by
County Official
Coordinates
35.350, -101.380

Hail, Wheeler

When
May 29, 2:01 PM CST
Where
Wheeler County, 0.56 mi W of Briscoe
Measured
1.25 in hail
Reported by
Public
Coordinates
35.580, -100.290

Flash Flood, Roberts

When
May 29, 2:07 PM CST
Where
Roberts County, 0.21 mi NNW of Miami to 0.62 mi NE of Miami
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
35.703, -100.631

U.S. Highway 60 has flash flooding in progress with only the west bound lane passable...with hail also covering the roadway.

Hail, Carson

When
May 29, 2:08 PM CST
Where
Carson County, Panhandle
Measured
1.5 in hail
Reported by
Public
Coordinates
35.350, -101.380

Hail, Carson

When
May 29, 2:13 PM CST
Where
Carson County, Panhandle
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
35.350, -101.380

Dime to quarter size hail covering the road at Highway 60 and 207.

Flash Flood, Carson

When
May 29, 2:27 PM CST
Where
Carson County, 1.65 mi WNW of Panhandle to 2.25 mi NE of Panhandle
Cause
Heavy Rain
Reported by
Amateur Radio
Coordinates
35.355, -101.409

Water flowing across many roadways within and near panhandle, including US highway 60.

Hail, Carson

When
May 29, 2:27 PM CST
Where
Carson County, Panhandle
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
35.350, -101.380

Hail, Sherman

When
May 29, 2:28 PM CST
Where
Sherman County, 1.31 mi ESE of Mallett
Measured
2.75 in hail
Reported by
COOP Observer
Coordinates
36.340, -102.080

Hail, Oldham

When
May 29, 2:29 PM CST
Where
Oldham County, 1.32 mi ENE of Adrian
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
35.280, -102.660

Thunderstorm Wind, Carson

When
May 29, 2:30 PM CST
Where
Carson County, 5.9 mi SE of White Deer
Measured
50 kt (58 mph) measured gust
Reported by
Broadcast Media
Coordinates
35.360, -101.120

Measured gust at Lazy H farms school net site.

Hail, Sherman

When
May 29, 2:30 PM CST
Where
Sherman County, 1.81 mi ESE of Mallett
Measured
2.5 in hail
Reported by
Public
Coordinates
36.340, -102.070

Hail, Potter

When
May 29, 2:34 PM CST
Where
Potter County, 11.07 mi N of Amarillo
Measured
1.25 in hail
Reported by
Amateur Radio
Coordinates
35.360, -101.830

Thunderstorm Wind, Armstrong

When
May 29, 2:41 PM CST
Where
Armstrong County, 0.57 mi E of Goodnight
Measured
51 kt (59 mph) measured gust
Reported by
Mesonet
Coordinates
35.030, -101.190

Hail, Carson

When
May 29, 2:43 PM CST
Where
Carson County, 9.26 mi ESE of Panhandle
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
35.280, -101.240

Hail covering ground.

Flash Flood, Gray

When
May 29, 3:26 PM CST
Where
Gray County, 1.32 mi WSW of Alanreed to 1.18 mi SE of Alanreed
Cause
Heavy Rain
Reported by
Amateur Radio
Coordinates
35.210, -100.750

Flash flooding reported with water across interstate 40 near Alan Reed.

Thunderstorm Wind, Randall

When
May 29, 3:45 PM CST
Where
Randall County, 3.85 mi SSW of Amarillo
Measured
50 kt (58 mph) estimated gust
Reported by
NWS Employee
Coordinates
35.150, -101.850

Downed tree near Washington Street and Interstate 27.

Flash Flood, Wheeler

When
May 29, 4:00 PM CST
Where
Wheeler County, 4.14 mi NW of Briscoe to 4.48 mi NW of Briscoe
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
35.619, -100.336

US Highway 83 flooded and closed at the Hemphill and Wheeler county line. In addition, CR 592 was flooded just north of Highway 152 and Highway 152 was flooded near CR 17.

Flash Flood, Wheeler

When
May 29, 4:07 PM CST
Where
Wheeler County, 3.52 mi NNW of Lela to 3.25 mi SE of Kelton
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
35.265, -100.380

Sheriff Office reported that portions of I-40 were underwater throughout the county.

Flash Flood, Carson

When
May 29, 5:18 PM CST
Where
Carson County, 4.51 mi ENE of Pantex to 5.82 mi NNE of Panhandle
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
35.363, -101.501

Local TXDOT officials reported flash flooding along US Highway 60 near Panhandle with traffic being diverted around flooded roadways.

Flash Flood, Carson

When
May 29, 5:58 PM CST
Where
Carson County, 4.65 mi SE of Mc Bride to 7.27 mi NW of Panhandle
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
35.473, -101.411

Texas Highway 207 north of Panhandle was closed due to running water across roadway.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2016Every state in 2016This day in weather historyWarnings in Texas, May 2016

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 643305, 643306, 643307, 643309, 643322, 643324, 643326, 643327, 643328, 643329, 643332, 643330, 643334, 643335, 643336, 643337, 643338, 643339, 643340, 643341, 643342, 643343, 643344, 643345, 643346, 643347, 643348, 643350, 643351, 643352.